MAUDE Adverse Event Report: SOLTA MEDICAL, INC FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MC-SYS-SR1500-D-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Skin Discoloration (2074); Hyperpigmentation (4837)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported patient hyperpigmentation and melasma following a demonstration fraxel treatment.The treatment was performed on an employee of the user facility, with a solta employee observing the treatment.Nothing atypical was noted during the treatment.A burn paper test was performed before the treatment with the same treatment settings (10mj, 7 treatment setting) and showed proper coverage.Four patient photos were assessed by the solta medical reviewer.It is not clear as to the timing or sequence of the photos.The medical reviewer noted that the patient¿s face is erythematous, with minor hyperpigmentation visible in some areas.Though requested, no additional information has been provided.It was reported that the patient is no longer an employee of the user facility and is not being seen at the clinic for follow-up.
 
Additional Manufacturer Narrative
The fraxel treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the fraxel tip plastic housing or component scratched the patient.For other reported events, tips are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm the system laser is providing correct pattern/coverage.A burn paper test was performed prior to initial demonstration and another burn paper test was performed about a week and a half later.These tests were conducted at the same settings as the patient treatment: 10mj, 7 treatment setting.Both tests demonstrated acceptable results with proper pattern/coverage.The investigation is underway.
 
Additional Manufacturer Narrative
The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the pattern paper to confirm the system laser is providing correct pattern/coverage.The customer performed pattern paper test and sent it in for evaluation.The review of the pattern paper showed proper pattern/coverage.This shows the system was operating as expected.According to the fraxel dual 1550/1927 laser systems operator manual, hyperpigmentation is a known complication of fraxel treatments.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypopigmentation and hyperpigmentation are known complications of many laser treatments and may occur with the fraxel laser treatment.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, hyperpigmentation is a known complication of fraxel treatment.At this time, no capa is necessary.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19514198
Report Number3011423170-2024-00170
Device Sequence Number4035987
Product Code GEX
UDI-Device Identifier00816995020233
UDI-Public00816995020233
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberMC-SYS-SR1500-D-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale